JournalsggdVol. 15, No. 2pp. 655–682

Quasi-local algebras and asymptotic expanders

  • Kang Li

    Polish Academy of Sciences, Warsaw, Poland
  • Piotr W. Nowak

    Polish Academy of Sciences, Warsaw, Poland
  • Ján Špakula

    University of Southampton, UK
  • Jiawen Zhang

    University of Southampton, UK
Quasi-local algebras and asymptotic expanders cover
Download PDF

This article is published open access under our Subscribe to Open model.


In this paper, we study the relation between the uniform Roe algebra and the uniform quasi-local algebra associated to a metric space of bounded geometry. In the process, we introduce a weakening of the notion of expanders, called asymptotic expanders. We show that being a sequence of asymptotic expanders is a coarse property under certain connectedness condition, and it implies non-uniformly local amenability. Moreover, we also analyse some CC*-algebraic properties of uniform quasi-local algebras. In particular, we show that a uniform quasi-local algebra is nuclear if and only if the underlying metric space has Property A.

Cite this article

Kang Li, Piotr W. Nowak, Ján Špakula, Jiawen Zhang, Quasi-local algebras and asymptotic expanders. Groups Geom. Dyn. 15 (2021), no. 2, pp. 655–682

DOI 10.4171/GGD/610